Alert archive / California / Wind Advisories in 2016

Wind Advisory 41, NWS Hanford, CA

December 2, 2016

NWS Hanford, CA issued this wind advisory at Dec 2, 2016, 12:36 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2016, 12:36 PM PST (20:36 UTC)
Expired
Dec 2, 2016, 10:00 PM PST
In force
9 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

473 
WWUS76 KHNX 022036
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1236 PM PST FRI DEC 2 2016

CAZ089>092-030445-
/O.UPG.KHNX.FZ.A.0001.161203T0600Z-161203T1700Z/
/O.NEW.KHNX.FZ.W.0001.161203T0800Z-161203T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
GOSHEN...VISALIA
1236 PM PST FRI DEC 2 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* MINIMUM TEMPERATURES OF 28 TO 32 DEGREES ARE LIKELY ACROSS MUCH
  OF THE VALLEY LATE FRIDAY NIGHT INTO SATURDAY MORNING. MINIMUM
  TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A FEW OF THE
  COLDEST RURAL LOCATIONS...WHILE URBAN AREAS SUCH AS FRESNO AND
  BAKERSFIELD REMAIN JUST ABOVE FREEZING.

* DURATIONS OF BELOW FREEZING TEMPERATURES OF 3 TO 6 HOURS ARE 
  POSSIBLE. 

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS 
  OR OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ096-097-030445-
/O.CON.KHNX.HW.W.0006.000000T0000Z-161203T0600Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...DEVILS POSTPILE...FLORENCE LAKE...
LAKE THOMAS EDISON...TUOLUMNE MEADOWS...BASS LAKE...FISH CAMP...
WAWONA...CAMP NELSON...GIANT FOREST...LODGEPOLE...GRANT GROVE...
JOHNSONDALE
1236 PM PST FRI DEC 2 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* TIMING...STRONG WINDS ARE EXPECTED THROUGH THIS EVENING.

* WINDS...NORTHEAST TO EAST 30 TO 40 MPH WITH GUSTS AROUND 60
  MPH.

* IMPACTS...STRONG CROSSWINDS ARE POSSIBLE WHICH CAN CAUSE 
  NUMEROUS TREES TO FALL ON STRUCTURES AND ACROSS ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ095-098-099-030445-
/O.NEW.KHNX.WI.Y.0041.161202T2036Z-161203T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1236 PM PST FRI DEC 2 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. REDUCED VISIBILITY POSSIBLE IN BLOWING DUST OR SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
2 follow-up statements
454 
WWUS76 KHNX 030211
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
611 PM PST FRI DEC 2 2016

CAZ096-097-030315-
/O.CAN.KHNX.HW.W.0006.000000T0000Z-161203T0600Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...DEVILS POSTPILE...FLORENCE LAKE...
LAKE THOMAS EDISON...TUOLUMNE MEADOWS...BASS LAKE...FISH CAMP...
WAWONA...CAMP NELSON...GIANT FOREST...LODGEPOLE...GRANT GROVE...
JOHNSONDALE
611 PM PST FRI DEC 2 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE REMAINED OVER THE HIGH COUNTRY AND ARE NO LONGER
EXPECTED TO AFFECT MOST LOCATIONS.

$$

CAZ089>092-031015-
/O.CON.KHNX.FZ.W.0001.161203T0800Z-161203T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
GOSHEN...VISALIA
611 PM PST FRI DEC 2 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SATURDAY...

* MINIMUM TEMPERATURES OF 28 TO 32 DEGREES ARE LIKELY ACROSS 
  MUCH OF THE VALLEY LATE FRIDAY NIGHT INTO SATURDAY MORNING. 
  MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A 
  FEW OF THE COLDEST RURAL LOCATIONS...WHILE URBAN AREAS SUCH AS 
  FRESNO AND BAKERSFIELD REMAIN JUST ABOVE FREEZING. 

* DURATIONS OF BELOW FREEZING TEMPERATURES OF 3 TO 6 HOURS ARE 
  POSSIBLE. 

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS 
  OR OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ095-098-099-030600-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-161203T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
611 PM PST FRI DEC 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. REDUCED VISIBILITY POSSIBLE IN BLOWING DUST OR SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
791 
WWUS76 KHNX 030551
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
951 PM PST FRI DEC 2 2016

CAZ095-098-099-030700-
/O.EXP.KHNX.WI.Y.0041.000000T0000Z-161203T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
951 PM PST FRI DEC 2 2016

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

WINDS OVER THE REGION HAVE DIMINISHED. LOCAL GUSTY WINDS BELOW
CANYONS ARE STILL POSSIBLE THROUGH THE NIGHT TIME HOURS.

$$

CAZ089>092-031400-
/O.CON.KHNX.FZ.W.0001.161203T0800Z-161203T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
GOSHEN...VISALIA
951 PM PST FRI DEC 2 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

* MINIMUM TEMPERATURES OF 28 TO 32 DEGREES ARE LIKELY ACROSS 
  MUCH OF THE VALLEY LATE FRIDAY NIGHT INTO SATURDAY MORNING. 
  MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A 
  FEW OF THE COLDEST RURAL LOCATIONS...WHILE URBAN AREAS SUCH AS 
  FRESNO AND BAKERSFIELD REMAIN JUST ABOVE FREEZING. 

* DURATIONS OF BELOW FREEZING TEMPERATURES OF 3 TO 6 HOURS ARE 
  POSSIBLE. 

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS 
  OR OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:38 AM PST, 8 hours 58 minutes earlier.

Area forecast discussion, Dec 2, 3:38 AM PST, 8 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
338 AM PST Fri Dec 2 2016

.SYNOPSIS...
Cold front that moved through the region will bring in colder
airmass with possible freezing conditions in the San Joaquin
Valley tonight. Dry conditions this weekend. A weak trough will
move through the region on Tuesday. Gradually warming and dry
conditions are expected by the end of next week.

&&

.DISCUSSION...
Regional Water Vapor imagery is indicating that a closed low is
digging south into AZ attm. We are currently seeing more of a
northerly flow across the Sierra instead of a perpendicular NE
flow across the Sierra needed for a strong Mono wind event. The
wind event has not really set up yet and is expected to set up later
this morning. We have seen some gusts to 35 mph near Mt. Tom.

Today and Tonight...Models continue to dig the upper low into NRN
Mexico by tonight. The models have backed off on the wind gust
speeds, and it will be marginal for warning criteria. Once the
low kicks east and the winds die off, we are concerned about min
temps later tonight across the San Joaquin Valley. Models are
trending warmer with the current deterministic runs across the
Valley. We will see some locations reaching the freezing point,
however it does not look like it will impact as large of an area
in the SJV. We will also probably not see the metropolitan areas
get below freezing as well. The day shift will get to look at
another model run and decide what to do with the Freeze Watch and
High Wind Warning.

Saturday through Monday...Quiet weather is expected this weekend
as temperatures are forecast to modify a bit as high pressure
ridge builds in over the region through early next week. Some
patchy fog is possible in the SJV each night. Valley temperatures
are expected to remain above freezing.

Tuesday through Friday...A fast moving dry cold front will push
through the Central California Interior on Tuesday with colder
temperatures expected Tuesday and Wednesday nights across the
SJV. We are expecting Freezing temperatures across parts of the
SJV each of those nights. Gradual warmup is expected Thursday and
Friday with late night and early morning fog once again returning
to parts of the SJV.

&&

.AVIATION...
Areas of MVFR visibilities due to haze and mist across the San
Joaquin Valley through 17z. Strong wind exist aloft due to a robust
jet max moving through the region today. These winds have the
potential to erode the BR mention from the terminals early as winds
mix down. However, confidence in this remains low for gusty winds in
the San Joaquin Valley, though these will winds will exist across
the High Sierra. Otherwise, VFR conditions can be expected across
the central California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Friday December 2 2016... Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno... Kern and Tulare
Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is low.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
High Wind Warning until 10 PM PST this evening CAZ096-097.

Freeze Watch from this evening through Saturday morning
CAZ089>092.

&&

public...JDB
avn/fw...Meadows
synopsis...JDB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 6:28 AM PSTDense Fog AdvisoryHNX4 hr
Dec 2, 12:36 PM PSTFreeze WarningHNX20 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.